I went to the hairdresser last Thursday, and she confirmed what I suspected: my hair is thinning and turning gray. Hair loss is a side effect of the Sorafenib which is a protein inhibitor, not "chemo". Other people have told me that they didn't lose their hair during chemo, but it thinned and turned gray, and then it came back at its regular color. I may end up with a racing stripe of gray hair - I have gray roots right now, but I'm looking forward to seeing what I look like with this new hair color.
I only have one more steroid to take, but I still seem plenty wired. Last night, I didn't take a sleeping pill and I didn't get tired until 3:00 a.m. I was going through clothes, moving winter clothes to the spare bedroom, summer clothes to my bedroom closet. I have a lot of clothes that are too big for me now. I'm saving some just in case I grow back into them, and sorting others to pass on to other people or sell in the resale shop. I still have some clothes that are too small from some younger years, but I"m saving those in case I need them next winter. Story of my life - three sizes of clothing.
I feel good, and I am in good spirits. I volunteered at at the Humane Society Thrift Shop yesterday, and I did my radio show this afternoon which was really fun. I have lots to look forward to - writing classes, melodrama in August, more business and better cash flow from the bookstore. We have several new gift lines to get stocked. I'm working tomorrow and hope to get that done. We are in the "lull" before the summer tourist season starts building on Memorial Day weekend. May is turning into a busy month. Next weekend we go to Santa Fe to rendezvous with three of my college classmates from University of New Mexico Geology Department.
I see the GP this week for a regular check-up. Then I'll have a CT scan and see a clinical trial oncologist next week and my regular oncoologist the week after. A dear friend of mine just found out she has a tumor and is seeing my surgeon in Denver. I'm keeping my fingers crossed that her tumor is benign. She told me, "I have a hairball." I hated to hear those words.
Just up here in Colorado, turning gray, embracing the meds, trying to halt further "hairball" growth.